MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1660-A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a non-penumbra microcatheter.During the procedure, the physician successfully placed the first ruby coil in the target vessel using the microcatheter.However, the next ruby coil would not advance within its introducer sheath; therefore, it was removed.The procedure was completed using two ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was retracted from the proximal end of the introducer sheath.The embolization coil was intact with the pusher assembly and had offset coil winds.The embolization coil was compressed and stuck within the introducer sheath friction lock.Conclusions: evaluation of the returned ruby coil revealed that the embolization coil was unable to be advanced out of the introducer sheath.This was due to the pusher assembly being retracted out of the proximal end of its introducer sheath and the embolization coil was stuck within the introducer sheath friction lock.The embolization coil outer diameter is slightly larger than the introducer sheath friction lock inner diameter.If the pusher assembly is retracted beyond the introducer sheath friction lock, the embolization coil will get stuck within the friction lock due to the larger outer diameter of the embolization coil.If the pusher assembly is retracted further while the embolization coil is stuck within the friction lock, the embolization coil may become compressed and result in offset coil winds.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9660821
Report Number3005168196-2020-00121
Device Sequence Number16992395
Product Code HCG
UDI-Device Identifier00814548013053
UDI-Public00814548013053
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1660-A
Device Catalogue NumberRBY2C1660
Device Lot NumberF91991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005